MAUDE Adverse Event Report: DEPUY MITEK LLC US MINI RND BR (DG 3.0MM- 80MM); ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US MINI RND BR (DG 3.0MM- 80MM); ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Catalog Number 283255
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 11/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported during and unknown procedure the two burrs broke under the threaded top.The procedure was completed with a like device.There was a 5-minute delay in surgery and no patient consequence.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint devices were received and evaluated.Visual inspection under magnification indicates some striations on the inner burr indicating the device has been used.These striations are also an indication of an excessive lateral force being applied to the burr during use.This complaint can be confirmed.The package label was also returned with the devices and the expiration date on the label was 2016-08.The event date was (b)(6) 2016.This indicates that the product was used after its expiration date.A review into the depuy synthes mitek complaints system revealed no other complaints of any type for this lot of devices that were released to distribution.A review of the device history record indicated that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field this report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.Udi: (b)(4).

Brand Name
MINI RND BR (DG 3.0MM- 80MM)
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8290949
Report Number1221934-2018-52899
Device Sequence Number1733964
Product Code HRX
UDI-Device Identifier10886705000784
UDI-Public10886705000784
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2016
Device Catalogue Number283255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2016
Initial Date Received by Manufacturer 11/03/2016
Supplement Date Received by Manufacturer12/02/2016
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1